Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 2, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Mar 14, 2019, 9:18 PM EDT for Morgan County, Perry County, Ohio. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2019, 9:18 PM EDT (01:18 UTC)
- Expired
- Mar 14, 2019, 9:49 PM EDT
- In force
- 31 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Morgan County, OH, Perry County, OH
The radar
The Cincinnati radar (KILN), 151 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
878
WUUS51 KRLX 150118
SVRRLX
OHC115-127-150200-
/O.NEW.KRLX.SV.W.0002.190315T0118Z-190315T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
918 PM EDT THU MAR 14 2019
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Southern Perry County in southeastern Ohio...
Northern Morgan County in southeastern Ohio...
* Until 1000 PM EDT.
* At 917 PM EDT, a severe thunderstorm was located over Logan, moving
northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
New Lexington, McConnelsville, Shawnee, Perry State Forest,
Crooksville, Junction City, New Straitsville, Malta, Corning,
Bristol, Hemlock, Rendville and Eagleport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3982 8208 3977 8208 3975 8164 3972 8164
3955 8210 3956 8226 3959 8226 3960 8238
3969 8237 3982 8216
TIME...MOT...LOC 0117Z 236DEG 48KT 3956 8239
HAIL...<.75IN
WIND...60MPH
$$
082 follow-up statements
256
WWUS51 KRLX 150139
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
939 PM EDT THU MAR 14 2019
OHC115-127-150200-
/O.CON.KRLX.SV.W.0002.000000T0000Z-190315T0200Z/
Perry OH-Morgan OH-
939 PM EDT THU MAR 14 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR SOUTHEASTERN PERRY AND NORTHERN MORGAN COUNTIES...
At 937 PM EDT, a severe thunderstorm was located near New Lexington,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
New Lexington, McConnelsville, Crooksville, Corning, Bristol,
Hemlock, Rendville and Eagleport.
LAT...LON 3977 8208 3975 8164 3972 8164 3961 8206
3958 8215 3968 8223 3978 8211
TIME...MOT...LOC 0137Z 236DEG 48KT 3972 8209
HAIL...<.75IN
WIND...60MPH
$$
08689
WWUS51 KRLX 150149
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
949 PM EDT THU MAR 14 2019
OHC115-127-150159-
/O.CAN.KRLX.SV.W.0002.000000T0000Z-190315T0200Z/
Perry OH-Morgan OH-
949 PM EDT THU MAR 14 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERRY AND
NORTHERN MORGAN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with additional thunderstorms.
LAT...LON 3977 8208 3975 8164 3972 8164 3961 8206
3958 8215 3968 8223 3978 8211
TIME...MOT...LOC 0142Z 236DEG 48KT 3981 8192
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 7:59 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 14, 7:59 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 759 PM EDT Thu Mar 14 2019 .SYNOPSIS... Cold front passes through the region tonight accompanied by showers and storms. Windy once again Friday, but drier. High pressure returns for the weekend. && .NEAR TERM /THROUGH FRIDAY/... As of 615 PM Thursday... Gusty southerly winds (25-30 kts) are common across the region ahead of a line of convection that is racing across the Ohio Valley. Several SVR/TOR warnings have been issued by upstreams WFOs such as ILN and LMK as this line of storms continues to move to the northeast. Latest Hi-res guidance has likely POPs moving into our western counties between 23-00Z and eventually tracking through the I-79 corridor around 05-06Z. Thus, have tweaked POPs slightly just to tighten the gradient of when highest POPs will move across the region, but the overall trend in the precipitation activity remains the same. In regards to severe potential for our area, SPC continues to maintain a Slight risk across southeast OH and northeast KY and a Marginal risk farther east. A blend of the most recent meso and hi-res models indicate there will be a brief window between 00Z-03Z where MLCAPE values could reach around 300 J/Kg. Given the highly sheared environment in place, will continue to keep a close eye on the radar as the storms continue to near the region. However, as instability wanes later this evening, expecting severe threat to diminish with lingering rumbles of thunder and brief downpours overnight. As of 220 PM Thursday... Partly cloudy skies with peeks of sunshine has aided in skyrocketing temperatures over the course of the morning and early afternoon. Model guidance has been playing catch up with the steady rise in temperatures today, so decided to bump up temps a bit higher than guidance to stay correlated with observations from around the region. Deepening low pressure system over the Northern Plains has contributed to Central Appalachia sitting in an ideal spot for warm advection to take place. Therefore, we will likely see our warmest day of the calendar year so far. 850mb winds will be on the increase today as the aforementioned low migrates toward the Great Lakes region and shifts the core of stronger winds into the Ohio Valley. This will align timing wise with a cold front encroaching on eastern Kentucky and southeast Ohio around 00Z/8 PM this evening. Hi-res model reflectivity remains in good agreement with the line of showers and potential thunderstorms entering into the CWA around this time. Very little change was made with the latest SPC Thunderstorm Outlook, keeping a slight risk of severe storms for our northeast Kentucky, southeast Ohio, and extreme western West Virginia counties. A sliver of a marginal risk remains intact for areas west of the I-64/I-77 interchange then transitioning into a general risk for the remaining portions of the CWA and into the Shenandoah Valley. This correlates nicely with the model depiction of the line of storms losing gumption as it crosses into West Virginia. The main hazard this evening with these storms will be damaging wind gusts as the front crosses through, in conjunction with the strengthening low level jet. While instability is lacking, also can't rule out a quick spin up or a brief tornado with the more healthier storms along the line tonight as a result of veering low level winds and decent shear values. Due to the quick movement of these storms, the likelihood of flooding is low, but periods of heavy rain remains possible with this front. By Friday morning, most of the showers will be found along the mountains before finally departing to the east by midday. Should see some sunshine for a brief period of time Friday before clouds overspread the region once more by the evening hours. Afternoon high temps won't be as impressive as today, but should see temperatures rise to near 60 in the lowlands before cold air advection takes hold for the weekend. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... As of 240 PM Thursday... Cold front should be located well to our east at the beginning of the period. However, reinforcing cold front and upper level trough will keep a chance of precipitation across our northern and eastern counties into Saturday. Breezy conditions are likely across the area Friday night into Saturday with gusts approaching 35 mph across the highest elevations. Precipitation should change to snow across the higher elevations Friday night with the precipitation ending across the entire region early Saturday morning. Current thinking is that the highest elevations could see around an inch. Went with a blend of temperature guidance for the period resulting in below normal readings. && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 240 PM Thursday... High pressure will be in control of the weather across the area Sunday. However, a mid-level shortwave and associated area of low pressure will push east Sunday night resulting in another chance of precipitation. The precipitation should begin as rain with the rain changing to snow. High Pressure will then build in and remain in control into Tuesday night. Another system will bring another chance of precipitation late in the period. Continued below normal temps are expected. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... As of 800 PM Thursday... Gusty southerly winds (25-30 kts) will be in place to begin the TAF period, but conditions will be VFR initially. However, a line of showers and thunderstorms associated with a cold front are moving across the Ohio Valley. As the front continues to move towards our region, expecting flight conditions to deteriorate later this evening and into the overnight period. Showers and storms will approach western terminals (HTS and PKB) around 02-03Z, between 05-06Z for CRW and CKB, and eventually reaching EKN and BKW around 07Z. As this activity moves through, expecting reductions in vsbys and cigs to MVFR in most cases, but brief IFR conditions will be possible, especially in heavier downpours. In addition, have coded LLWS at BKW for a brief window in the TAFs early Friday morning with winds 2k ft AGL around 40-45 kts and surface winds around 10-15 kts. By Friday morning, low clouds will linger across the mountains, but most of the region should be VFR as high pressure builds in from the west and introduces drier air across the area. The VFR conditions will be short-lived though because a upper disturbance will move in on Friday afternoon, with ceilings lowering from west to east through the day. Thus, widespread MVFR cigs to return to the area by the end of the TAF period as low levels of the atmosphere gradually moisten underneath a subsidence inversion. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: IFR visibility may develop across most terminals tonight as a cold front pushes across the region. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09 EDT 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H L H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H M M AFTER 00Z SATURDAY... IFR possible at EKN in snow showers Saturday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JSH/MEK NEAR TERM...RG/MEK SHORT TERM...JSH LONG TERM...JSH AVIATION...RG
Hazardous weather outlook, Mar 14, 9:24 AM EDT, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 924 AM EDT Thu Mar 14 2019 KYZ101>103-105-OHZ066-067-075-083>087-151330- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Jackson OH- Vinton-Meigs-Gallia-Lawrence OH- 924 AM EDT Thu Mar 14 2019 This Hazardous Weather Outlook is for northeast Kentucky and portions of southeast Ohio. .DAY ONE...Today and Tonight. Scattered thunderstorms late this evening through tonight may contain damaging wind gusts. An isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ076-VAZ003-004-WVZ005>011-013>019-024>026-151330- Washington-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood- Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie- Mingo-Logan-Boone- 924 AM EDT Thu Mar 14 2019 This Hazardous Weather Outlook is for portions of southeast Ohio, southwest Virginia, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Isolated thunderstorms late this evening through tonight may contain damaging wind gusts. An isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ020-027>034-039-040-515>526-151330- Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming- Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 924 AM EDT Thu Mar 14 2019 This Hazardous Weather Outlook is for portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. A weakening line of storms will enter the area tonight and may contain isolated damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 14, 7:14 PM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Charleston WV
714 PM EDT THU MAR 14 2019
OHZ066-150015-
Perry-
714 PM EDT THU MAR 14 2019
...A STRONG WINDS WILL AFFECT PERRY COUNTY UNTIL 815 PM...
At 708 PM EDT, Doppler radar and surface observations indicated
strong winds affecting portions of southeast Ohio. Expect winds up
15 to 20 mph, and wind gusts up to 40 mph through at least 815 pm.
Wind gusts in excess of 35 mph are possible over Perry county.
Locations impacted include...
New Lexington, Somerset, Perry State Forest, Thornport, Harbor Hills,
Crooksville, Thornville, Junction City and Glenford.
LAT...LON 3993 8242 3992 8241 3991 8217 3982 8217
3981 8207 3966 8208 3967 8237 3974 8236
3974 8241 3983 8240 3984 8247 3993 8246
TIME...MOT...LOC 2308Z 240DEG 48KT 3996 8260
08Special weather statement, Mar 14, 7:58 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 758 PM EDT Thu Mar 14 2019 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>007-150300- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- INCLUDING THE CITIES OF FLATWOODS, GREENUP, GRAYSON, OLIVE HILL, ASHLAND, LOUISA, NEW LEXINGTON, CROOKSVILLE, SOMERSET, MCCONNELSVILLE, STOCKPORT, ATHENS, MARIETTA, BELPRE, JACKSON, WELLSTON, OAK HILL, MCARTHUR, HAMDEN, POMEROY, GALLIPOLIS, IRONTON, SOUTH POINT, KENOVA, CEREDO, WAYNE, HUNTINGTON, POINT PLEASANT, AND NEW HAVEN 758 PM EDT Thu Mar 14 2019 ...STRONG WINDS WILL AFFECT MOST OF SOUTHEAST OHIO AND PORTIONS OF WEST VIRGINIA ALONG THE OHIO RIVER UNTIL 11 PM... At 745 PM EDT, Doppler radar and surface observations indicated increasing winds from 15 to 20 mph, and wind gusts up to 40 mph. These winds could blow trees down and produce power outages through at least 11 pm tonight. These winds are located ahead of an approaching cold front which should reach southeast Ohio by 10 PM. Strong gusty winds will also accompany the line of showers and storms along the cold front. Wind gusts in excess of 35 mph are possible. Monitor NOAA Weather Radio for the latest information...forecasts and warnings. ROCHE
Local storm report, Mar 14, 9:01 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
901 PM EDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM TSTM WND DMG 2 W THORNVILLE 39.90N 82.46W
03/14/2019 PERRY OH 911 CALL CENTER
THREE POWER POLES DOWN ALONG ROUTE 204 WEST OF
THORNVILLE
&&
EVENT NUMBER RLX1901401
MZThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 8:29 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 46 min |
| Mar 14, 10:37 PM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry | 39 min |
| Mar 14, 11:15 PM EDT | Special Weather Statement | RLX | Perry, Vinton | 30 min |
| Mar 14, 11:31 PM EDT | Special Weather Statement | RLX | Morgan | 29 min |
| Mar 14, 11:45 PM EDT | Special Weather Statement | RLX | Vinton | 30 min |
| Mar 15, 12:00 AM EDT | Special Weather Statement | RLX | Washington | 30 min |
| Mar 15, 12:37 AM EDT | Special Weather Statement | RLX | Athens | 23 min |
| Mar 15, 12:42 AM EDT | Special Weather Statement | RLX | Lawrence | 33 min |
| Mar 15, 12:45 AM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 15 min |
| Mar 15, 12:49 AM EDT | Special Weather Statement | RLX | Gallia | 26 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.